Alert archive / Utah / Snow Advisories in 2007

Snow Advisory 1, NWS Salt Lake City, UT

January 3, 2007

NWS Salt Lake City, UT issued this snow advisory at Jan 3, 2007, 3:33 PM MST. It took effect at Jan 3, 2007, 11:00 PM MST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2007, 3:33 PM MST (22:33 UTC)
In effect from
Jan 3, 2007, 11:00 PM MST
Expired
Jan 5, 2007, 4:00 AM MST
In force
29 hr
Issued by
NWS Salt Lake City, UT

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this snow advisory went out at Jan 3, 3:10 PM MST, 23 minutes earlier.

Area forecast discussion, Jan 3, 3:10 PM MST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
310 PM MST WED JAN 3 2007

.SYNOPSIS...A MILD AND INCREASINGLY MOIST WESTERLY FLOW IS OVER THE
GREAT BASIN TONIGHT AHEAD OF A PACIFIC COLD FRONT. THE FRONT WILL
CROSS THE AREA THURSDAY AFTERNOON THROUGH EARLY FRIDAY. HIGH
PRESSURE WILL RETURN LATE FRIDAY THROUGH SATURDAY.

&&

.DISCUSSION...UPPER TROF DEEPENING ALG THE WEST COAST WITH AN
INCREASINGLY MOIST WARM ADVECTION WESTERLY FLOW AHEAD OF IT ACROSS
THE GREAT BASIN. THE UPPER TROF WILL CONTINUE TO DEEPEN INTO THE
WESTERN STATES TOMORROW THEN SHIFT EAST FRIDAY.

WARM ADVECTION PRECIP WILL DEVELOP THIS EVE ALONG THE FAR NRN BORDER
OF OUR FORECAST AREA BUT IS NOT EXPECTED TO GET MUCH FARTHER SOUTH
UNTIL LATER TONIGHT. PRECIP WILL SPREAD DOWN TO ABOUT UTAH COUNTY
DURING THE DAY TOMORROW BUT SHOULD STAY RAIN IN THE VALLEYS UNTIL
THE FRONT ARRIVES LATE IN THE AFTERNOON.

THE FRONT IN THE 18Z RUNS IS FORECAST TO BLOW THROUGH THE STATE
TOMORROW EVE...FASTER THAN THE 12Z RUNS...NOW REACHING CDC BY 06Z
FRI AND OUT OF THE AREA BY 12Z. THIS FAST MOVEMENT WILL LIMIT THE
AMOUNT OF PRECIP AND VALLEY HIGHLIGHTS MAY NOT BE NEEDED.

HAVE ISSUED HIGHLIGHTS FOR THE NRN MTNS...WENT WITH WINTER STORM
FOR THE FAR NRN WASATCH AS PRECIP DURATION SHOULD BE GREATEST THERE
AND WILL COMBINE WITH STRONG WINDS TONIGHT. WENT WITH ADVISORIES
FOR REST OF WASATCH AND WRN UINTAS...AND FOR SWRN WY. AS PRECIP WONT
DEVELOP FARTHER SOUTH UNTIL TOMORROW...REST OF MTN AREAS CAN BE
ADDED TONIGHT IF NEEDED.

THE COLDEST AIR WITH THIS SYSTEM IS NOT EXPECTED TO ARRIVE IN THE
GREAT BASIN UNTIL DURING THE DAY FRI. THIS WILL KEEP COLD INSTABILITY
SNOW SHOWERS GOING OVER THE MTS AND WEST INTO FRI AFTERNOON BEFORE
WARMING ALOFT BEGINS TO STABILIZE THE AIRMASS.

THE FRONT WILL USHER IN A PERIOD OF STRONG DOWNSLOPE WINDS FOR
WASHINGTON CO FRI THRU FRI NIGHT AND HIGHLIGHTS MAY BE NEEDED FOR
THIS.

THE HEIGHTS REBOUND OVER THE AREA SAT BUT A GRAZING SHORT WAVE CLIPS
NRN UT SUN IN FAST NORTHWESTERLY FLOW...THEN WARM RIDGING RETURNS
FOR THE FIRST PART OF NEXT WEEK.

MODELS CONTINUE TO ADVERTISE A BIG PATTERN SHIFT FOR THE PACIFIC
AND NORTH AMERICA AFTER MID WEEK...WITH A RIDGE FORMING IN THE
CENTRAL PACIFIC AND A LARGE COLD TROF ANCHORING ITSELF ALONG THE
WEST COAST. THIS COULD BRING AN EXTENDED PERIOD OF STORMINESS TO
THE INTERIOR WEST...BUT IT IS STILL TOO EARLY TO PUT MUCH
CONFIDENCE IN THIS SCENARIO.

&&

.AVIATION...LAKE BREEZE HAS DEVELOPED AFTER ALL AND WILL REMAIN
THROUGH EARLY EVENING. SOUTHEAST DRAINAGE WILL DEVELOP AFTER ABOUT
02Z. NO CEILING OR VISIBILITY RESTRICTIONS EXPECTED UNTIL AFTER
MIDNIGHT WHEN A 30 PERCENT CHANCE OF HIGH END MVFR CONDITIONS WILL
BE POSSIBLE IN LIGHT RAIN SHOWERS OR MIXED RAIN AND SNOW SHOWERS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...

UT...WINTER STORM WARNING TONIGHT UNTIL 8PM THU NRN WASATCH MTS.
      UTZ007.
  ...SNOW ADVISORY TONIGHT UNTIL 8PM THU SRN WASATCH AND WRN UINTA
      MTS. UTZ008-009.

WY...SNOW AND BLOWING SNOW ADVISORY TONIGHT UNTIL 8PM THU. WYZ021.

&&

WILENSKY

AVIATION...YOUNG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jan 3, 6:10 AM MST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
610 AM MST WED JAN 3 2007

UTZ001>010-WYZ021-041300-
CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA MOUNTAINS-
610 AM MST WED JAN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN UTAH AND EXTREME
SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT.

INCREASING MOISTURE OVER THE AREA TODAY WILL LEAD TO THE DEVELOPMENT
OF VALLEY RAIN AND MOUNTAIN SNOW NEAR THE IDAHO BORDER THIS
AFTERNOON. PRECIPITATION AS A RULE WILL BE LIGHT THROUGH THIS
EVENING...THEN SPREAD SOUTH AND INCREASE IN INTENSITY LATE TONIGHT.
ACCUMULATING SNOWS ARE POSSIBLE IN THE FAR NORTHERN MOUNTAINS LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG COLD FRONT WILL SWEEP SOUTH ACROSS THE AREA ON THURSDAY. AN
INTENSE PERIOD OF SNOW WILL DEVELOP ALONG AND IMMEDIATELY BEHIND
THE FRONT THURSDAY MORNING THROUGH EARLY THURSDAY AFTERNOON.
SIGNIFICANT ACCUMULATIONS OF SNOW ARE POSSIBLE IN THE MOUNTAINS AND
ADJACENT VALLEYS DURING THAT PERIOD. SNOW SHOWERS WILL CONTINUE INTO
THURSDAY NIGHT...THEN END MOST LOCATIONS EARLY FRIDAY.

HIGH PRESSURE WILL RETURN FOR THE WEEKEND...BRINGING GENERALLY DRY
CONDITIONS TO THE AREA IN EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ014>017-041300-
CENTRAL AND SOUTHWEST MOUNTAINS-SANPETE/SEVIER VALLEYS-
SOUTHWEST UTAH-WEST CENTRAL UTAH-
610 AM MST WED JAN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL UTAH.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG COLD FRONT WILL SWEEP SOUTH ACROSS THE AREA LATE THURSDAY.
WIDESPREAD...AND AT TIMES HEAVY SNOW...WILL DEVELOP THURSDAY NIGHT
THROUGH EARLY FRIDAY. THE HEAVIEST SNOWS WILL BE ACROSS THE
MOUNTAINS...AND ALONG THE I-15 CORRIDOR. SCATTERED SNOW
SHOWERS WILL LINGER INTO EARLY FRIDAY EVENING...THEN END MOST
AREAS BEFORE SATURDAY MORNING.

HIGH PRESSURE WILL RETURN FOR THE WEEKEND...BRINGING DRY CONDITIONS
AND SEASONAL TEMPERATURES TO THE AREA IN EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ011>013-018>021-041300-
CASTLE COUNTRY-GLEN CANYON RECREATION AREA/LAKE POWELL-
HENRY MOUNTAINS-SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-WESTERN UINTA BASIN-
610 AM MST WED JAN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHERN AND EASTERN
UTAH.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL SWEEP ACROSS THE AREA LATE THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. THE BEST THREAT FOR PRECIPITATION WILL BE
ACROSS SOUTHEAST UTAH ALONG AND BEHIND THE FRONT INTO THURSDAY
NIGHT. A FEW SHOWERS WILL LINGER INTO FRIDAY...THEN END ACROSS THE
ENTIRE AREA FRIDAY EVENING.

HIGH PRESSURE WILL RETURN FOR THE WEEKEND...BRINGING DRY CONDITIONS
AND SEASONAL TEMPERATURES TO THE AREA IN EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 3:33 PM MSTWinter Storm WarningSLC45 hr
Jan 3, 3:33 PM MSTSnow and Blowing Snow AdvisorySLCUinta28 hr

Nearby

Snow Advisories in Utah, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.